Kansas, 2011

Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011

June 1 to 3, 2011 · NWS ICT · 36 events in 6 counties and zones

Numerous strong to severe thunderstorms affected portions of central and east-central Kansas during the evening hours of the 1st, in response to a warm front drifting north amidst a very unstable airmass. A few brief tornadoes touched down over open country in Lincoln, Russell and Saline counties, producing no damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$521,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Numerous strong to severe thunderstorms affected portions of central and east-central Kansas during the evening hours of the 1st, in response to a warm front drifting north amidst a very unstable airmass. A few brief tornadoes touched down over open country in Lincoln, Russell and Saline counties, producing no damage. Additionally, very large hail up to baseball size occurred, along with winds up to 80 mph. Hardest hit areas were generally Lincoln and Russell counties. Furthermore, training thunderstorms produced very heavy rainfall amounts upwards of 3 inches, producing flash flooding, mainly over Russell and Lincoln counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 1, 2:16 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 2:16 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT WED JUN 1 2011

.DISCUSSION...

TONIGHT:
RATHER TOUGH CONVECTIVE FORECAST OUT OF THE BOX...WITH CONSIDERABLE
LOW LEVEL MOISTURE AND NOT A LOT OF CAPPING. HOWEVER CONVERGENCE/TRIGGER
FOR CONVECTION APPEARS TO BE LIMITED RESIDUAL LIFT FROM THIS
MORNINGS CONVECTION IN OK...WHICH WOULD PRIMARILY AFFECT AREA EAST
OF I-35 AFTER 0000 UTC. ALSO SOME POTENTIAL BASED ON CORFIDI
VECTORS FOR HIGH PLAINS STORMS TO WORK INTO FAR NORTHWEST SECTIONS
BEFORE DISSIPATING.

THU:
INCREASING SURFACE PRESSURE GRADIENT WILL LIKELY RESULT IN WIND
ADVISORY CRITERIA OVER RUSSELL/BARTON COUNTIES...IF NOT MOST OF
CENTRAL/SOUTH CENTRAL KS. WHILE MODELS SEEM TO BE LAGGING A BIT ON
SURFACE DEWPOINTS...DOES APPEAR TO BE SOME DRYING LIKELY IN THE
WEST WITH MINIMAL REDUCTION IN THE EAST. THIS SHOULD LEAD TO A BIT
MORE CUMULUS AND SLIGHTLY COOLER TEMPERATURES IN SOUTHEAST KS VS
REST OF FORECAST AREA. WHILE STRAY THUNDERSTORM CANNOT BE RULED
OUT...COMBO OF CAPPING AND LACK OF CONVERGENCE PRECLUDES
MENTIONING ANYTHING IN GRIDS. WINDS OVERNIGHT WILL LIKELY KEEP
TEMPERATURES MILD OVERNIGHT.

FRI:
SMALL CHANCES FOR PRECIPITATION IN CENTRAL KS FRI NIGHT AS
SURFACE BOUNDARY EDGES VERY CLOSE TO NORTHWEST EDGE OF FORECAST
AREA. WITH SLIGHT DECREASE IN 850MB TEMPERATURES AND POTENTIAL FOR
ADDITIONAL CLOUDS...WILL SHAVE A DEGREE OR TWO OFF PERSISTENCE FOR
MAXES.

SAT-TUE:
THE PAST SEVERAL RUNS OF THE MEDIUM RANGE MODELS SHOW GFS AND
ECMWF HEADING IN OPPOSITE DIRECTIONS WITH SPEED OF WEST COAST LOW.
WITH CURRENT SOLUTIONS RELATIVELY CLOSE TO EACH OTHER...THE AVERAGING
IN THE TESTBED GRIDS SHOULD BE QUITE GOOD. LOW TEMPERATURES MAY BE
A BIT TRICKY WITH A LOT DEPENDING ON THE SURFACE DEWPOINTS. THERE
IS THE POSSIBILITY OF ISOLATED AFTERNOON/EARLY EVENING
THUNDERSTORMS MOST DAYS...BUT AREA/TIMING IS PROBLEMATIC...AND WANT
TO AVOID MENTIONING SLIGHT CHANCES EVERY DAY. -HOWERTON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COULD SEE WIDELY SCATTERED...HIT-AND-MISS THUNDERSTORMS THIS
AFTERNOON AND INTO THE EVENING HOURS FOR ALL TAF SITES...DUE TO A
MOIST/UNSTABLE AND WEAKLY CAPPED AIRMASS...IN CONCERT WITH SUBTLE
MID/UPPER ENERGY APPROACHING FROM THE SOUTHWEST. INCLUDED "CB"
WORDING FOR ALL SITES TO ACCOUNT FOR THIS THREAT. ACTIVITY COULD
LINGER LONGER INTO THE EVENING AT KRSL AND COULD BE A BIT MORE
ORGANIZED...AS AFTERNOON HIGH PLAINS ACTIVITY ROLLS EAST THIS
EVENING. CIGS LOOK TO BE SCT-BKN VFR THIS AFTERNOON. STRONG
SOUTHERLY WINDS WILL COMMENCE BY THURSDAY MORNING...DUE TO
STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  95  69  96 /  10  10  10  10
HUTCHINSON      66  96  68  96 /  10  10  10  10
NEWTON          67  93  68  95 /  10  10  10  10
ELDORADO        68  93  68  92 /  10  10  10  10
WINFIELD-KWLD   69  94  69  93 /  20   0  10  10
RUSSELL         67  96  67  97 /  20  10  10  10
GREAT BEND      66  96  66  98 /  20  10  10  10
SALINA          69  96  71  97 /  10  10  10  10
MCPHERSON       66  95  69  96 /  10  10  10  10
COFFEYVILLE     71  93  70  92 /  20  10  10  10
CHANUTE         68  91  70  91 /  20  10  10  10
IOLA            68  91  70  91 /  20  10  10  10
PARSONS-KPPF    70  92  70  91 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 4:06 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUN 1 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
506 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER CENTRAL
KANSAS...WITH THE BEST CHANCE OF STORMS ALONG AND NORTH OF I-70.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. AN ISOLATED
TORNADO CANNOT BE RULED OUT. OTHER ISOLATED STORMS ARE POSSIBLE
GENERALLY EAST OF I-35. ALL OF THE STORMS ARE EXPECTED TO WANE
AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUSTAINED WINDS ON THURSDAY WILL BE NEAR 30 MPH OVER PARTS OF
CENTRAL AND SOUTH CENTRAL KANSAS...ESPECIALLY OVER RUSSELL AND
BARTON COUNTIES.  A WIND ADVISORY MAY BE REQUIRED.

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AS A COLD FRONT
NEARS CENTRAL KANSAS. STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Jun 1, 2:28 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT WED JUN 1 2011

KSZ053-012045-
CHASE-
328 PM CDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST CHASE COUNTY...

AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SAFFORDVILLE...OR NEAR COTTONWOOD FALLS...
AND MOVING NORTHEAST AT 20 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 1, 2:35 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT WED JUN 1 2011

KSZ053-012150-
CHASE-
335 PM CDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST CHASE COUNTY...

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SAFFORDVILLE...OR 6 MILES NORTHEAST OF
COTTONWOOD FALLS...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 1, 4:07 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT WED JUN 1 2011

KSZ032-012245-
RUSSELL-
507 PM CDT WED JUN 1 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 502 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES WEST OF LURAY...OR 15 MILES NORTH OF RUSSELL...AND MOVING NORTH
AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE

The radar

The Grand Island radar (KUEX), 136 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

25 hail, 5 thunderstorm wind, 3 tornado, 2 flash flood, 1 flood. Local standard time, as filed.

Hail, Russell

When
June 1, 4:19 PM CST
Where
Russell County, 0.69 mi N of Waldo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.130, -98.800

Hail, Russell

When
June 1, 4:19 PM CST
Where
Russell County, Waldo
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
39.120, -98.800

Hail, McPherson

When
June 1, 5:50 PM CST
Where
McPherson County, 0.88 mi NW of Canton
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.390, -97.430

Hail, McPherson

When
June 1, 6:00 PM CST
Where
McPherson County, 1.38 mi N of Canton
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.400, -97.420

Hail, McPherson

When
June 1, 6:29 PM CST
Where
McPherson County, 4.95 mi SSE of Roxbury
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.490, -97.370

Hail, McPherson

When
June 1, 6:31 PM CST
Where
McPherson County, 0.88 mi NW of Canton
Measured
1.5 in hail
Reported by
Public
Coordinates
38.390, -97.430

Thunderstorm Wind, McPherson

When
June 1, 6:43 PM CST
Where
McPherson County, 1.48 mi NNW of Canton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.400, -97.430

Winds were estimated at around 60 mph.

Hail, McPherson

When
June 1, 6:43 PM CST
Where
McPherson County, 1.48 mi NNW of Canton
Measured
2.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
38.400, -97.430

Hail up to baseball size affected the Canton area. The large hail likely inflicted damage to various roofs and vehicles, although the exact amount is unknown. Consequently, property damage amounts are rough estimates.

Hail, McPherson

When
June 1, 6:58 PM CST
Where
McPherson County, 0.54 mi W of Roxbury
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.550, -97.430

Thunderstorm Wind, Russell

When
June 1, 7:00 PM CST
Where
Russell County, 3.82 mi W of Paradise
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.110, -98.990

Road signs were blown over near the county line.

Hail, Russell

When
June 1, 7:00 PM CST
Where
Russell County, 3.82 mi W of Paradise
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
39.110, -98.990

Hail, Russell

When
June 1, 7:00 PM CST
Where
Russell County, 1.75 mi WSW of Paradise
Measured
2.75 in hail
Property damage
$300,000
Reported by
Newspaper
Coordinates
39.110, -98.950

Several home roofs and vehicles were damaged countywide by golfball to baseball size hail. The exact number of roofs and vehicles damaged in unknown, so property damage amounts are rough estimates.

Hail, McPherson

When
June 1, 7:12 PM CST
Where
McPherson County, Roxbury
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
38.550, -97.420

Hail, Russell

When
June 1, 7:15 PM CST
Where
Russell County, 0.54 mi E of Luray
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
39.120, -98.690

Hail, Russell

When
June 1, 7:15 PM CST
Where
Russell County, 0.69 mi S of Paradise
Measured
1.75 in hail
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.110, -98.920

The hail damaged some cars. Damage amounts are rough estimates.

Tornado, Lincoln

When
June 1, 7:20 PM CST to 7:22 PM CST
Where
Lincoln County, 2.33 mi NNW of Barnard to 2.7 mi N of Barnard
Rating
EF0
Path length
1.13 mi
Path width
75 yd
Reported by
Amateur Radio
Coordinates
39.210, -98.070

The tornado touched down briefly in open country.

Tornado, Russell

When
June 1, 7:48 PM CST to 7:50 PM CST
Where
Russell County, 1.66 mi NNE of Wilson Lake to 1.97 mi NNE of Wilson Lake
Rating
EF0
Path length
0.36 mi
Path width
50 yd
Reported by
Amateur Radio
Coordinates
38.953, -98.543

The tornado touched down briefly in open pasture.

Hail, Marion

When
June 1, 8:05 PM CST
Where
Marion County, 7.73 mi NW of Durham
Measured
1 in hail
Reported by
Public
Coordinates
38.560, -97.320

Hail, Lincoln

When
June 1, 8:10 PM CST
Where
Lincoln County, 5.6 mi SW of Sylvan Grove
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.960, -98.450

Hail, Lincoln

When
June 1, 8:20 PM CST
Where
Lincoln County, 6.84 mi SW of Sylvan Grove
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.950, -98.470

Thunderstorm Wind, Lincoln

When
June 1, 8:34 PM CST
Where
Lincoln County, 2.15 mi NW of Sylvan Grove
Measured
65 kt (75 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
39.044, -98.406

Winds estimated between 70 and 80 mph destroyed a barn over far western portions of the county. The barn's location is estimated. Several other reports of damage (locations unknown) occurred across the county, including heavily damaged outbuildings and windmills, and damaged or uprooted trees. The Lincoln Sentinel-Republican contributed to this report.

Thunderstorm Wind, Lincoln

When
June 1, 8:42 PM CST
Where
Lincoln County, 0.69 mi N of Lincoln
Measured
70 kt (81 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
39.040, -98.150

Emergency management reported quite a bit of tree damage in and around Lincoln. Additionally, newspaper reports indicated a large 140,000 bushel grain bin was destroyed along with other grain storage damaged in Lincoln. Furthermore, some power poles were snapped just west of Lincoln. Information courtesy of the Lincoln Sentinel-Republican.

Hail, Russell

When
June 1, 8:55 PM CST
Where
Russell County, 1.07 mi W of Wilson Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.930, -98.570

Thunderstorm Wind, Lincoln

When
June 1, 8:59 PM CST
Where
Lincoln County, 2.12 mi SE of Westfall
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
38.910, -97.970

Winds were estimated at around 65 mph.

Hail, Russell

When
June 1, 9:00 PM CST
Where
Russell County, 2.66 mi ESE of Wilson Lake
Measured
2.75 in hail
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
38.917, -98.503

Many campers and car wind shields were damaged.

Hail, Russell

When
June 1, 9:01 PM CST
Where
Russell County, 1.07 mi W of Wilson Lake
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.930, -98.570

Hail, Russell

When
June 1, 9:04 PM CST
Where
Russell County, 0.69 mi N of Wilson Lake
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.940, -98.550

Hail, Ellsworth

When
June 1, 9:21 PM CST
Where
Ellsworth County, 2.07 mi N of Wilson
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.850, -98.470

Hail, Lincoln

When
June 1, 9:25 PM CST
Where
Lincoln County, 9.01 mi SSW of Sylvan Grove
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.910, -98.470

Hail, Ellsworth

When
June 1, 9:26 PM CST
Where
Ellsworth County, 1.48 mi NNE of Wilson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.840, -98.460

Hail, Ellsworth

When
June 1, 9:39 PM CST
Where
Ellsworth County, 8.29 mi N of Ellsworth
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.850, -98.230

Occurred at the intersection of Interstate 70 and Highway 14.

Hail, Lincoln

When
June 1, 9:43 PM CST
Where
Lincoln County, 5.84 mi SE of Westfall
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
38.873, -97.920

Occurred at mile marker 233 on Interstate 70.

Tornado, Saline

When
June 1, 10:33 PM CST to 10:34 PM CST
Where
Saline County, 1.76 mi ENE of Smolan to 2.11 mi ENE of Smolan
Rating
EF0
Path length
0.36 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
38.740, -97.650

The tornado touched down briefly in open country.

Flash Flood, Lincoln

When
June 2, 1:05 AM CST to 1:40 PM CST
Where
Lincoln County, 6.74 mi WNW of Ash Grove to 9.76 mi ENE of Barnard
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.207, -98.466

Very heavy rainfall amounts on the order of 2 to nearly 4 inches from the evening on the 1st into the overnight hours produced widespread flooding across Lincoln county. Highway 14 near Interstate 70 was closed due to high water, along with Highway 181. Many other roads across the county were closed due to high water. Unfortunately, any property damage that may have occurred as a result of the flooding is unknown.

Flash Flood, Russell

When
June 2, 8:00 AM CST to 8:15 AM CST
Where
Russell County, 0.31 mi SSE of Paradise to 3.92 mi NNE of Lucas
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.116, -98.918

Heavy rainfall amounts exceeding 2 inches from the evening on the 1st into the overnight hours produced widespread flooding across mainly northern and northeast portions of Russell county. Numerous rural roads were closed due to high water. Additionally, various small streams and creeks were running bankfull, especially in the vicinity of Wolf Creek. Unfortunately, any property damage that may have occurred as a result of the flooding is unknown.

Flood, Lincoln

When
June 2, 2:15 PM CST to June 3, 7:15 PM CST
Where
Lincoln County, 6.82 mi WNW of Ash Grove to 9.01 mi ENE of Barnard
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.202, -98.471

Very heavy rainfall amounts on the order of 2 to nearly 4 inches from the evening on the 1st into the overnight hours produced widespread flooding across Lincoln county through the evening on the 3rd. In addition to numerous roads being closed countywide due to high water, flooding was fairly widespread along the swollen Salt Creek near Barnard, and the Saline River and Spillman creek near Lincoln and Denmark. Furthermore, the swollen Bullfoot creek produced 5 feet of water in a residence's basement; this is the only known property damage produced by the flooding. The flooding also caused widespread damage to Lincoln County crops, but crop monetary losses are unknown. The Lincoln Sentinel-Republican contributed to this report.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2011Every state in 2011This day in weather historyThe tornado archive for Kansas, 2011Warnings in Kansas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321481, 321483, 321485, 321486, 321489, 321490, 321492, 321494, 321495, 321500, 321501, 321502, 321504, 321505, 321506, 307274, 307275, 321507, 321513, 321515, 325643, 321516, 321518, 321519, 321520, 321521, 321522, 321523, 321525, 321526, 321527, 321529, 307276, 324423, 324458, 324437.